Flash Flood, Orange
- When
- November 30, 2:30 PM PST to 3:15 PM PST
- Where
- Orange County, 1.33 mi NNE of Modjeska to 1.46 mi SE of Silverado
- Cause
- Heavy Rain / Burn Area
- Reported by
- Other Federal Agency
- Coordinates
- 33.717, -117.619
Heavy rain in the Santiago burn area caused a debris flow in a rural area of Harding Canyon. The debris flow was discovered by USGS employees hiking through the area shortly after the storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Heavy rain in the Santiago burn area caused a debris flow in a rural area of Harding Canyon. The debris flow was discovered by USGS employees hiking through the area shortly after the storm. No structures were damaged or destroyed. The time of the event has been estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 30, 2:00 PM PST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST FRI NOV 30 2007 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL BRING SHOWERS THROUGH THE EVENING THEN TAPER OFF OVERNIGHT. A FEW SHOWERS WILL LINGER SATURDAY MORNING. IT WILL BECOME COOLER AND DRIER SATURDAY WITH WINDS IN THE MOUNTAINS AND DESERTS. A WARMING AND DRYING TREND BEGINS SUNDAY AND CONTINUES THROUGH MIDWEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SHOWERS WILL CONTINUE AND SOME OF THEM WILL BE MODERATE OR BRIEFLY HEAVY AND VERY ISOLATED THUNDERSTORMS ARE POSSIBLE. MOST AREAS ARE HANDLING IT WELL...WITH ONLY MINOR FLOODING ISSUES. THE BIG CONCERN IS IN THE BURN AREAS FOR FLASH FLOODING AND DEBRIS (ASH) FLOWS. THE SHOWERS WILL CONTINUE PRETTY MUCH AS IS THROUGH THE EVENING...BUT WE THINK THE SHOWERS WILL TAPER OFF A GREAT DEAL OVERNIGHT. THE WARM SOUTHERLY FLOW WILL BE REPLACED BY A COLD FRONT THAT MOVES DOWN THE COAST TONIGHT. SNOW WILL FALL ONLY ABOVE THE SKI RESORT ELEVATIONS. THE COLD FRONT WILL PUSH THE DEEP MOISTURE EASTWARD AND BRING IN COLD AIR AND WINDS. AS THE ATMOSPHERE RAPIDLY DRIES OUT SAT THERE MAY BE ONLY A FEW ISLAND EFFECT BANDS OF SHOWERS LINGERING SAT MORNING. THE WINDS WILL INCREASE OVERNIGHT AND PEAK SAT MORNING THROUGH AFTERNOON MAINLY IN THE MTNS AND DESERTS. A FEW GUSTS COULD REACH 50 MPH...BUT MOST WINDS WILL BE LIGHTER. SAT AFTERNOON WILL BE PARTLY CLOUDY WEST OF THE MTNS WITH PROBABLY MOST CLOUDS IN FAR INLAND AREAS BANKED UP AGAINST THE FOOTHILLS. THE COAST...MTNS AND DESERT WILL CLEAR BETTER. WARMER AND DRIER WEATHER IS COMING SUN...THEN SOME WEAK OFFSHORE FLOW MON AND TUE. TEMPS MON AND TUE WILL BE MUCH HIGHER THAN NORMAL...BUT WITH COOL NIGHTS. THE FAIR WEATHER WILL CONTINUE MOST OF NEXT WEEK...BUT THERE ARE HINTS THAT A LITTLE RAIN COULD REACH SOCAL NEXT FRI. && .AVIATION... 302100Z...UPPER LEVEL LOW TO THE SOUTHWEST CONTINUES TO MOVE SLOWLY TO THE NORTHEAST AND WILL BE PASSING THROUGH THE AREA LATER TONIGHT. SUBTROPICAL MOISTURE AHEAD OF THIS LOW WILL CONTINUE TO BRING MULTIPLE LAYERS OF BROKEN TO OVERCAST STRATOCU WITH BASES RANGING BETWEEN 1000 FEET MSL TO 6000 FEET MSL. LOCALLY LOWER BROKEN LAYERS TO 600 FEET MSL. TOPS AT OR ABOVE FL160. VISIBILITIES MOSTLY 3 TO 5 MILES IN LIGHT RAIN WITH AREAS OF 1 TO 2 MILES IN MODERATE TO HEAVY RAIN. EMBEDDED THUNDERSTORMS ARE POSSIBLE INTO THE EVENING AS WELL. MOISTURE SHOULD DIMINISH BETWEEN MIDNIGHT AND SUNRISE ON SATURDAY. MOISTURE SHOULD REMAIN THROUGH SATURDAY WITH LITTLE OR NO BREAK UP EXPECTED AT LEAST WEST OF THE MOUNTAINS. && .SGX WATCHES/WARNINGS/ADVISORIES... ASSORTED SHORT FUSED FLASH FLOOD WARNINGS FOR BURN AREAS...SEE LAXFFWSGX AND LAXFFSSGX. FLOOD ADVISORY FOR MOST OF SOUTHERN CALIFORNIA...SEE LAXFLSSGX. FLASH FLOOD WATCH FOR BURN AREAS...SEE LAXFFASGX. SMALL CRAFT ADVISORY FOR COASTAL WATERS...SEE LAXCWFSGX. HIGH RIP CURRENT RISK...SEE LAXSRFSGX. && PUBLIC...MM AVIATION/MARINE...HORTON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 800 AM PST FRI NOV 30 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-011200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 800 AM PST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. RAIN WILL CONTINUE THROUGH TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR BURN AREAS UNTIL 4 AM PST SATURDAY...SEE LAXFFASGX. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. LOCAL STRONG GUSTY WEST WINDS POSSIBLE IN THE MOUNTAINS AND DESERTS SATURDAY. PERIODS OF ABOVE NORMAL FIRE WEATHER HAZARD DUE TO LOW HUMIDITY AND LOCALLY GUSTY WINDS MONDAY THROUGH WEDNESDAY. LARGE WEST SWELL WILL LIKELY BRING HIGH SURF TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 830 AM PST FRI NOV 30 2007 CAZ042-043-048-050-055>058-302200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 830 AM PST FRI NOV 30 2007 ...SHOWERS TODAY INTO SATURDAY AND GUSTY WEST WINDS ON SATURDAY... A LOW PRESSURE SYSTEM OFF THE COAST OF BAJA IS BRINGING SUBTROPICAL MOISTURE NORTHWARD INTO SOUTHERN CALIFORNIA. THIS WILL CONTINUE TO BRING RAIN SHOWERS TO THE AREA. THE MOST SIGNIFICANT RAIN AMOUNTS WILL BE THIS AFTERNOON AND THIS EVENING. SHOWERS WILL TAPER OFF SATURDAY MORNING. RAINFALL AMOUNTS WILL RANGE FROM A HALF INCH IN THE COASTAL AREAS TO ONE INCH OR MORE IN THE MOUNTAINS. THIS COULD IMPACT ALL RECENTLY BURNED AREAS...CAUSING FLASH FLOODING AND DEBRIS FLOWS. AS THIS LOW PRESSURE SYSTEM MOVES OUT OF OUR AREA ON SATURDAY A LOW PRESSURE TROUGH WILL MOVE INTO SOUTHERN CALIFORNIA FROM THE NORTHWEST. IT WILL BRING LOWER TEMPERATURES...AND STRONG...GUSTY WESTERLY WINDS TO THE HIGHER MOUNTAINS. BY SUNDAY...HIGH PRESSURE RIDGING ALOFT WILL BRING A RETURN TO FAIR WEATHER AND THE BEGINNING OF A WARMING TREND. MM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1104 AM PST FRI NOV 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLOOD 5 SW LAKE HENSHAW 33.19N 116.82W
11/30/2007 SAN DIEGO CA COUNTY OFFICIAL
SAN DIEGO COUNTY FLOOD CONTROL REPORTS MINOR DEBRIS FLOWS
ON HIGHWAY 76 IN VICINITY OF MISSION INDIAN RESERVATION.
&&
PURPURAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1237 PM PST FRI NOV 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FLASH FLOOD 3 E PAUMA VALLEY 33.30N 116.93W
11/30/2007 SAN DIEGO CA COUNTY OFFICIAL
DEBRIS FLOW BLOCKED ONE LANE ON HWY 76 NEAR THE LA JOLLA
INDIAN RESERVATION
&&
JDANDRThe Santa Ana Mts radar (KSOX), 11 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67678.